MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH LA 1 SCREENING REAGENT

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH LA 1 SCREENING REAGENT
Model Number LA 1 SCREENING REAGENT
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A siemens headquarters support center (hsc) specialist contacted the customer to investigate the cause of the discordant, falsely elevated lupus anticoagulants (la) 1 screening reagent clotting time patient result on a bcs xp system using the la 1 screening reagent.The customer did not observe any system flag when the discordant result was obtained.The customer received 5 sample tubes from this patient and was not able to correlate the result to a specific sample collection tube and time.The customer reported that they receive frozen samples.Upon receipt, the customer thaws the samples in a 37 degrees water bath for 5-10 minutes prior to placing it on a rocker.The sample is then rocked for 5-20 minutes.The customer also reported that they conduct a medical review of abnormal results by comparing the abnormal result to results obtained on other parameters for the patient.The hsc specialist was not able to identify the data for this patient in the system's backup files.The hsc specialist determined that the cause of the discordant, falsely elevated la 1 screening reagent clotting time result was potentially due to a sample handling or collection issue.The cause of the discordant result on this patient cannot be determined since the customer did not want to further investigate this sample.The systems and reagent are performing according to specifications.No further evaluation of these systems and reagent is required.Mdr 9610806-2018-00033 and mdr 9610806-2018-00034 were filed for the same event.
 
Event or Problem Description
A discordant, falsely elevated lupus anticoagulants (la) 1 screening reagent clotting time result was obtained on a patient sample on a bcs xp system using the la 1 screening reagent.Due to this, the sample was tested for la 2 confirmation reagent clotting time and a ratio was calculated from these results.Based on the lab's ranges, the ratio signified that the patient was positive for la.None of these results were reported to the physician(s).A sample from the same patient was run on an alternate bcs xp system and lower la 1 screening reagent clotting time and la 2 confirmation clotting time results were obtained on the patient sample.It is unknown if the initial results and repeat results were obtained using the same sample.The result of 39.3 seconds was reported to the physician(s), who did not question the result.There are no known reports of patient intervention or adverse health consequences due to the discordant, falsely elevated la 1 screening reagent clotting time result.

Brand Name
LA 1 SCREENING REAGENT
Common Device Name
LA 1 SCREENING REAGENT
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring- str. 76
marburg, D-350 41
GM  D-35041
MDR Report Key7339668
Report Number9610806-2018-00032
Device Sequence Number13600831
Product Code GIR
UDI-Device Identifier00842768007477
UDI-Public00842768007477
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K922326
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 03/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/10/2018
Device Model NumberLA 1 SCREENING REAGENT
Device Catalogue Number10461887
Device Lot Number549936A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/15/2018
Initial Report FDA Received Date03/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1